Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Diagnosed with swollen intestine. Abdominal pain increased after taking sompraz. What to do?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1771 Questions
Question
My mom is having stomach problem, doctor in pune has diagnosed that swollen intenstine which are at the left side of stomach. He has adviced to take tablet "Sompraz L" and "zafiz". But after taking Sompraz my mom is saying abdominal pain is increased. She is feeling scared and her heart beats increased and body is sweating. Can you please suggest what should we do to get my mom recovered soon. She is suffering for last 2 months. Doctors observations:
52 yrs lady has complaints of abdominal discomfort and palpitations since last 2 months. Has poor appetite and loss of sleep. Abdominal pain.
Posted Fri, 26 Oct 2012 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 15 minutes later
Hi XXXXXXX
Thanks for posting the query.
I am Dr.Ratnakar Kini and I am pleased to answer your question.

Your mom is having dyspeptic symptoms and it needs thorough evaluation.

I would like to know some more information before I can provide you my opinion.

1. Where exactly is the pain? Is it continuous or intermittent? Does the pain disturb her sleep?

2. Is she a diabetic?

3. What tests have been done so far?

4. Endoscopy and ultrasound scan of the abdomen done?

5. Heart evaluation done?

Kindly get back to me with the answers and I would give my opinion.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with swollen intestine. Abdominal pain increased after taking sompraz. What to do? 2 hours later
Hi Sir,

Here are the answers:

1) Where exactly is the pain? Is it continuous or intermittent? Does the pain disturb her sleep?
Ans: Pain is at top left side of abdomen. It is not intermittent. Pain doesn't disturb sleep, but she do not get sleep even pain is not there.

2) Is she a diabetic?
Ans: She is not diabetic.

3) What tests have been done so far?
Sonography:
Observations- Excessive bowel gas all over abdomen. Otherwise no significant abnormality.

ECG: Normal

Thyroid test:
Total Triodothyronine: 66
Total Thyroxine: 9.1
Thyroxine Stimulating Hormone: 2.03

Blood tests:
a) C - Reactive Protein (CRP) - test value is 3.3
b) Plasma Glucose(R) (GOD-POD/Hexokinase Method)- test value is 108
c) Urine Glucose - test value is absent
d) Creatinine- test value is .71
e) Bilirubin Total (Diazo)- test value is 0.34
f) bilirubin direct (diazo)- test value is 0.12
g) bilirubin indirect- test value is 0.22
h) ESR (Westergren Method)- test value is 26
i) Vitamin B12- test value is >1500
j) Haemoglobin- test value is 13.9
k) RBC count- test value is 4.68
l) Haematocrit - test value is 41.8
m) MCV- test value is 89.4
n) MCH- 29.8
o) MCHC- 33.4
p) RDW- CV- 13.6
q) Total WBC count- 0000
r ) Neutrophils 77.8
s) Lymphocytes 17.3
t) Monocytes 3.4
u) Eosinophils 0.7
v) Basophils 0.8
w) Platelet count:- 0000
x) MPV- 7.6
Smear Study: Leucocytosis
      Normocytic normochromic RBCs.
      Platelets adequate on smear

4) Endoscopy and ultrasound scan of the abdomen done?

Endoscopy is not done. Only Sonography done so far. Docotor suggested there is no need of endoscopy as nothing will come out of that.

5) Heart evaluation done?
Yes, ECG is done and as per doctor it is normal.
 
 
Answered by Dr. Ratnakar Kini 17 hours later
Hi,
Abdominal discomfort and loss of appetite in a 52 year old lady needs evaluation by upper GI endoscopy.
So you an discuss with her doctor about getting the upper GI endoscopy done.

If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor